Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 167, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Sep 17, 2016, 11:33 AM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Sep 18, 2016, 12:48 PM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 11:33 AM EDT (15:33 UTC)
- In effect from
- Sep 18, 2016, 12:48 PM EDT
- Expired
- Sep 21, 2016, 9:12 PM EDT
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Elliston (ELLI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
289
WGUS43 KIND 171533
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 AM EDT SAT SEP 17 2016
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
White River...Eel River...
.Lowland flooding will develop quickly along the Eel River today and
along portions of the White River on Sunday. Lowland flooding along
the Eel River in Clay county and along the White River from Spencer
in Owen county and to Edwardsport in northeast Knox county will be
the highest since April. Flooding along the remainder of the White
River in southwest Indiana will be lower than high water seen in
August.
Rainfall of 1 to more than 3 inches fell in much of central Indiana
from Friday afternoon through late Saturday morning. The heaviest
rain fell in Clay and Putnam counties. Additional rains of one-half
inch or more may fall by late Saturday evening.
River flooding will affect some local and possibly a few state
roads...low agricultural land and some river parks. Flooding will
last from 2 to 4 days.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC055-105-119-180333-
/O.NEW.KIND.FL.W.0166.160918T1350Z-160920T2254Z/
/SPNI3.1.ER.160918T1350Z.160919T1200Z.160920T1054Z.NO/
1133 AM EDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Spencer.
* from Sunday morning to Tuesday evening.
* At 10:30 AM Saturday the stage was 3.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 15.6 feet by Monday morning. The river
will fall below flood stage by Tuesday morning.
* At 15.5 feet...Gosport Road, also known as County Line Road in Owen
County, begins to flood on north side of river. Romona Road west
of Gosport begins to flood. Flooding of low agricultural land is
noticeable.
&&
LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
3928 8675 3934 8665
$$
INC027-055-083-180332-
/O.NEW.KIND.FL.W.0167.160918T1648Z-160922T0112Z/
/ELLI3.1.ER.160918T1648Z.160920T0000Z.160921T1312Z.NO/
1133 AM EDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Elliston.
* from Sunday afternoon to Wednesday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.0
feet Monday evening.
* At 23.0 feet...Extensive flooding of agricultural lands begin.
&&
LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
3908 8694 3912 8692
$$
INC027-055-083-180332-
/O.NEW.KIND.FL.W.0168.160919T0300Z-160921T2327Z/
/NWBI3.1.ER.160919T0300Z.160920T0000Z.160921T1127Z.NO/
1133 AM EDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Newberry.
* from Sunday evening to Wednesday evening.
* At 10:30 AM Saturday the stage was 4.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 16.1 feet by early Tuesday morning. The
river will fall below flood stage by Wednesday morning.
* At 16.0 feet...Higher bottomlands begin to flood.
&&
LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
3892 8700 3900 8694
$$
INC027-051-083-125-180332-
/O.NEW.KIND.FL.W.0169.160919T0000Z-160922T1905Z/
/FREI3.1.ER.160919T0000Z.160920T1200Z.160922T0705Z.NO/
1133 AM EDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Edwardsport.
* from Sunday evening to Thursday afternoon.
* At 7:00 AM Saturday the stage was 6.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 18.8 feet by Tuesday morning. The river will fall
below flood stage by Thursday morning.
* At 18.6 feet...During June 2010 and March 2011 high water...INDOT
closed SR 358 between SR 67 at Edwardsport to SR 57 at Plainville.
SR 358 floods on the east side of the river between the levees.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$
ILC185-INC027-051-083-125-180332-
/O.NEW.KIND.FL.W.0170.160921T0259Z-160922T0000Z/
/PTRI3.1.ER.160921T0259Z.160921T0600Z.160921T1200Z.NO/
1133 AM EDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Petersburg.
* from Tuesday evening to Wednesday evening.
* At 10:30 AM Saturday the stage was 6.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday before midnight and
continue to rise to near 16.1 feet by early Wednesday morning. The
river will fall below flood stage by Wednesday morning.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
3851 8744 3850 8729 3852 8722
$$
ILC185-INC051-083-180332-
/O.NEW.KIND.FL.W.0171.160921T1500Z-160923T0400Z/
/HAZI3.1.ER.160921T1500Z.160922T0000Z.160922T1600Z.NO/
1033 AM CDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Hazleton.
* from Wednesday morning to late Thursday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.4
feet Wednesday evening.
* At 16.0 feet...Flooding begins in lowest bottomlands and a few local
roads. High water affects a few low oil fields.
&&
LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
3844 8760 3851 8744
$$
INC021-055-180332-
/O.NEW.KIND.FL.W.0172.160917T2208Z-160919T0617Z/
/BOLI3.1.ER.160917T2208Z.160918T0600Z.160918T1817Z.NO/
1133 AM EDT SAT SEP 17 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Eel River at Bowling Green.
* from this evening to late Sunday night.
* At 10:30 AM Saturday the stage was 8.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.7 feet by after midnight tomorrow. The river will
fall below flood stage by tomorrow early afternoon.
* At 18.0 feet...Typical high water after heavy rains. This causes
extensive flooding of bottomlands and floods many county roads.
Persons living in river cabins are inconvenienced. Campers must
move from low ground. Poland-Bowling Green road is impassable.
&&
LAT...LON 3949 8698 3932 8723 3919 8716 3909 8696
3914 8691 3926 8712 3947 8692
$$2 follow-up statements
296
WGUS83 KIND 180148
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT SAT SEP 17 2016
...A Flood Warning continues for portions of the following rivers in
Indiana...
White River...
.Heavy rainfall has resulted in flooding to be forecast for points
along the White River.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-055-083-190148-
/O.EXT.KIND.FL.W.0167.160919T0148Z-160921T0000Z/
/ELLI3.1.ER.160919T0148Z.160919T1800Z.160920T1200Z.NO/
948 PM EDT SAT SEP 17 2016
The Flood Warning continues for
The White River at Elliston.
* from Sunday evening to Tuesday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.6
feet Monday early afternoon.
* At 20.0 feet...River Road north of CR 150 W in Greene County is
flooded. Low agricultural fields flood.
&&
LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
3908 8694 3912 8692
$$
INC027-055-083-190147-
/O.EXT.KIND.FL.W.0168.160919T1800Z-160920T1330Z/
/NWBI3.1.ER.160919T1800Z.160920T0000Z.160920T0130Z.NO/
948 PM EDT SAT SEP 17 2016
The Flood Warning continues for
The White River at Newberry.
* from Monday afternoon to Tuesday morning.
* At 9:30 PM Saturday the stage was 5.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday early afternoon and
continue to rise to near 13.1 feet by Monday evening. The river
will fall below flood stage by Monday before midnight.
* At 13.0 feet...Flooding of a few lowlands begins in Greene County.
* At 13.0 feet...Flooding of a few lowlands begins in Greene County.
&&
LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
3892 8700 3900 8694
$$
INC027-051-083-125-190147-
/O.EXT.KIND.FL.W.0169.160920T0500Z-160922T0430Z/
/FREI3.1.ER.160920T0500Z.160920T1800Z.160921T1630Z.NO/
948 PM EDT SAT SEP 17 2016
The Flood Warning continues for
The White River at Edwardsport.
* from late Monday night to late Wednesday night.
* At 7:00 PM Saturday the stage was 6.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 16.5 feet by Tuesday evening. The river
will fall below flood stage by Wednesday early afternoon.
* At 16.0 feet...Old Vincennes Road and residential property in this
area begin to flood. Flooding of low agricultural fields occurs
along portions of the river.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$274
WGUS83 KIND 181156
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 AM EDT SUN SEP 18 2016
...The Flood Warning is no longer in effect for portions of the
following river in southwest Indiana...
White River...
.The White River in southwest Indiana will crest below flood stage
by Wednesday.
Precautionary/Preparedness Actions...
Keep children away from flooded areas. Recreational and agricultural
interests should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-055-083-181226-
/O.CAN.KIND.FL.W.0167.000000T0000Z-160921T0000Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 AM EDT SUN SEP 18 2016
The Flood Warning is cancelled for
The White River at Elliston.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 17.6 feet tomorrow early afternoon.
&&
LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
3908 8694 3912 8692
$$
INC027-055-083-181226-
/O.CAN.KIND.FL.W.0168.000000T0000Z-160920T1330Z/
/NWBI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 AM EDT SUN SEP 18 2016
The Flood Warning is cancelled for
The White River at Newberry.
* At 7:30 AM Sunday the stage was 7.1 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.9 feet
tomorrow early afternoon.
&&
LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
3892 8700 3900 8694
$$
INC027-051-083-125-181226-
/O.CAN.KIND.FL.W.0169.000000T0000Z-160922T0430Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 AM EDT SUN SEP 18 2016
The Flood Warning is cancelled for
The White River at Edwardsport.
* At 7:00 PM Saturday the stage was 6.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.9 feet
Tuesday evening.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Sep 17, 10:54 AM EDT, 39 minutes earlier.
Area forecast discussion, Sep 17, 10:54 AM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1054 AM EDT SAT SEP 17 2016 .UPDATE... The Aviation Section has been updated below. && .SYNOPSIS... Issued at 318 AM EDT Sat Sep 17 2016 A cold front will move through the area today, bringing showers and thunderstorms. High pressure will briefly build in for Sunday into Monday, but another front could bring some rain Monday night into Tuesday. Another frontal system could bring more rain late in the week. Temperatures will remain above average. && .NEAR TERM /This afternoon/... Issued at 926 AM EDT Sat Sep 17 2016 Surface Analysis late this morning shows a trough of low pressure over Illinois and Lake Michigan. Water vapor shows a plume of tropical moisture streaming across the lower Mississippi River valley across Indiana to the eastern Great Lakes. Good subsidence and drying was seen in the wake of the plume...across western Illinois. Radar shows the best organized precip echos across central Indiana...moving quickly east. HRRR suggests the current band of precip will be the best threat for the rest of the day. This area of precip should propagate east of Indiana by early afternoon. HRRR suggests a few pop up type showers and storms will be possible along and near the trough passages this afternoon. Forecast sounding continue to keeps decent moisture available through the afternoon with convective temperatures in the middle 70s. Thus an isolated TSRA/shra development cannot be ruled out...chances for precip are expected to continue to diminish as the afternoon progresses and subsidence and drying wets of Indiana continues to build to the east. With plenty of clouds and ongoing rain expected today...trended high temperatures cooler...closer to the 3 hourly mavmos. && .SHORT TERM.../Tonight through Monday night/ Issued at 318 AM EDT Sat Sep 17 2016 Focus is on rain chances through the period. For most of the period, models are close enough that a blend was used. The cold front will still be passing through the area this evening, so kept some low PoPs in during the evening, lingering into the early overnight far south. Surface high pressure will build in on Sunday, even as an upper trough moves across aloft. With the high at the surface along with limited moisture, kept a dry forecast Sunday. Dry conditions will continue through the day Monday with the high in control. A cold front will move into the northern forecast area Monday night. Moisture is limited and upper support weak. Thus only went some slight chance PoPs north. Generally stayed with a model blend for temperatures through the period. && .LONG TERM /Tuesday through Friday/... Issued at 318 AM EDT Sat Sep 17 2016 A weak cold front may produce an isolated thundershower central and south early Tuesday before it moves out of the area. Otherwise... high pressure will bring dry weather rest of tuesday through Thursday as it moves east across the area. Models diverge some late next week as the GFS indicates a cold front may move as far south as northern Indiana by Friday...while the EURO with a stronger upper ridge across our region keeps this front farther north. If the EURO is right it will be dry and quite warm late next week. But given that the previous forecast already has a slight chance of storms north and central next Friday...will continue this slight chance for now. Highs will be in the lower 80s next Tuesday and middle 80s or warmer late next week. Lows will be in the upper 50s to near 60 Tuesday night and in the 60s rest of the long term. Tweaked high temperatures warmer late next week. Otherwise...stayed close to super blend temperatures. && .AVIATION /Discussion for 171500Z TAF Issuance/... Issued at 1054 AM EDT Sat Sep 17 2016 For the update, removed any thunder mention for the day. Relevant parts of previous discussion follow... MVFR flight conditions or lower at times this morning. Then mostly VFR until late tonight with IFR fog possible towards Sunday morning. Could see periods of MVFR or IFR ceilings through early afternoon as cold front moves across the region. Model soundings indicate generally VFR ceilings of 4 thousand feet or higher from mid afternoon on with clouds scattering out some areas tonight. Could see areas of IFR Fog late tonight due to wet ground and radiational cooling. Winds will become southwest up to 10 knots by midday and light tonight. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...50 NEAR TERM...PUMA SHORT TERM...50 LONG TERM....JH AVIATION...JH/CP
Hazardous weather outlook, Sep 17, 4:38 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EDT SAT SEP 17 2016 INZ021-028>031-035>049-051>057-060>065-067>072-180845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 438 AM EDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. HAZARDS: LIGHTNING...GUSTY WINDS...HEAVY RAINS AND LOCALIZED FLOODING. TIMING: HIGHEST CHANCES FOR THUNDERSTORMS WILL BE THIS MORNING...BUT STORMS ARE POSSIBLE SOME AREAS INTO THE NIGHT. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA BRINGING SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY MORNING...AS WELL AS FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...BUT LIGHTNING AND HEAVY RAIN ARE THREATS WITH ANY THUNDERSTORM. DISCUSSION: A COUPLE OF COLD FRONTS COULD BRING ISOLATED THUNDERSTORMS TO PARTS OF THE AREA A COUPLE OF TIMES THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:29 AM EDT | Areal Flood Advisory | IND | Clay, Owen | 3 hr |
| Sep 17, 11:33 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| Sep 17, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Sep 17, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Sep 17, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| Sep 17, 11:33 AM EDT | River Flood Warning | IND | Gibson, Knox | 6 days |
| Sep 17, 11:33 AM EDT | River Flood Warning | IND | Clay, Greene | 39 hr |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.